Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Alcoholism, vomiting and hallucination after self-detoxification. Is the grey fluid coming from the brain?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
My partner has been batteling serious alcoholism. He self-detoxed again last weekend. He is 55 and his self-detoxing is getting more severe. This last time, with the 18 hours of vomiting and 30 hours of long halusinations.... as if he is completely conscious during a dream.... like the brain is dreaming as if he is asleep, but he is completely awake.... (like the unconscious brain and the conscious brain are crossing).....additionally I found a significant amount of thin grey fluid on is bed pillow and his right ear had a significant amount of the fluid in the lobe pockets and creases. I have tried relentlessly to get him to the hospital but he strongly refuses. Is the grey fluid coming from the brain-fluid?
Posted Mon, 16 Apr 2012 in Smoking and Alcohol Addiction
Answered by Dr. Rakhi Tayal 32 minutes later
Thanks for posting your query.

Alcohol addiction is a social evil, that causes a lot of strain on the family involved and results in disruption of lives of many associated.

I understand that it is a very difficult situation for you.

The grey fluid that you have noticed on his pillow and ear lobe is not likely to be the brain fluid, as no such leakage from brain is expected during de- addiction. It is most likely to be associated with a middle ear infection.

An examination by an ENT specialist will help in making a diagnosis.

Treatment involves taking systemic antibiotics according to the type of infection. You can get the appropriate drugs prescribed from his ENT specialist after confirming the cause.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.

Dr. Rakhi Tayal.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor